Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Jul 30, 2021, 4:13 PM CDT for Marshall County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 30, 2021, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WWUS84 KHUN 302113
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
413 PM CDT Fri Jul 30 2021
ALZ008-010-302200-
Marshall AL-DeKalb AL-
413 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albertville, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Douglas, High Point, Horton, Arona,
Hustleville, Rabbit Town and Hyatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3414 8635 3435 8636 3437 8620 3420 8606
3420 8611 3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 2112Z 337DEG 15KT 3431 8622
$$
KTWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 2:59 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
259 PM CDT Fri Jul 30 2021
.NEAR TERM...(Tonight)
Issued at 258 PM CDT Fri Jul 30 2021
The hottest day of the year is ongoing across the Tennessee Valley as
far as heat indices go, as we have warmed to a solid range of
105-110 degrees. Dangerous heat will continue into the evening hours,
so all measures to prevent heat related illness need to be taken.
Isolated to scattered showers and thunderstorms will remain possible
through at least sunset, but should gradually die out with the loss
of diurnal heating. The lack of stronger shear aloft should keep
these storms brief in duration, but PWAT values up to 2.2" could make
for efficient rain producers. This higher moisture content has also
been the source of the higher heat indices today, moreso than the air
temperature itself. With clearing skies, some patchy dense fog will
be possible overnight, and lows will be in the lower 70s.
.SHORT TERM...(Saturday through Sunday)
Issued at 258 PM CDT Fri Jul 30 2021
The broad upper ridge will continue to shift back west (thankfully)
over the weekend as the deepening upper trough digs south through the
Appalachians. This will continue northwest flow aloft, typically
accompanied by more active weather for this time of the year. Will
keep slight chances for showers and storms in the forecast Saturday
afternoon as well, mainly diurnally driven. Have issued a Heat
Advisory for the entire forecast area tomorrow, as afternoon heat
indices climb to the 105-107 degree range. This should be the last
day this product is needed for a while, as an increase in cloud cover
as well as showers and storms comes on Sunday ahead of a frontal
boundary. Some disagreement among models as far as how widespread
this activity will be, but most agree that at least a weak convergent
zone will be present over the area. Will monitor the potential for a
few stronger storms on Sunday, as upper level flow is a bit stronger
and longevity of thunderstorms increases. Primary hazards with this
activity would be gusty winds and heavy rainfall.
Temperatures will top out in the low 90s on Saturday and upper 80s on
Sunday, with overnight lows in the low to mid 70s.
.LONG TERM...(Sunday night through Thursday)
Issued at 258 PM CDT Fri Jul 30 2021
The initial upper-trough will pivot quickly into the northeastern
United States forcing the cold front further to the south across
portions of Central Alabama. Will still carry scattered to low-end
likely PoPs in the forecast during the afternoon (with the highest
values favoring areas south of the area). A cooler, drier air mass
will then settle into the area for early to mid next week with highs
peaking in the mid to upper 80s and lows in the low to mid 60s. With
a strong area of high pressure building in from the north, expect
plenty of sunshine and a mostly dry forecast. In this pattern, we
expect below normal temperatures favored -- certainly not a bad way
to kick off the month of August.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1231 PM CDT Fri Jul 30 2021
VFR flight conditions are expected through the TAF period at both
terminals. Chances for afternoon thunderstorms will increase around
20z, but lower confidence in coverage prevents any higher mention
than VCTS in the TAFs at this time. Temporary reductions to MVFR
vsbys will be possible if any RA/TSRA impacts the terminals. Have
left fog out of the TAFs for this update, but may need to be added in
later especially in areas that receive rain today.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ005>010-016.
Heat Advisory from 10 AM to 7 PM CDT Saturday for ALZ001>010-016.
Excessive Heat Warning until 7 PM CDT this evening for ALZ001>004.
TN...Heat Advisory until 7 PM CDT this evening for TNZ076-096-097.
Heat Advisory from 10 AM to 7 PM CDT Saturday for TNZ076-096-097.
&&
NEAR TERM...25
SHORT TERM...25
LONG TERM...AMP.24
AVIATION...25
For more information please visit our website
at weather.gov/huntsville.Hazardous weather outlook, Jul 30, 2:16 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 216 PM CDT Fri Jul 30 2021 ALZ001>010-016-TNZ076-096-097-311030- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 216 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Dangerous heat is expected across the Tennessee Valley through early this evening with peak heat index values between 105 to 113 expected. An Excessive Heat Warning is in effect for northwest Alabama and a Heat Advisory is in effect for the rest of north Alabama and southern middle Tennessee until 7 PM CDT. Isolated to scattered thunderstorms are expected to develop today with best chances for activity in southern Middle Tennessee and northeastern Alabama. A few storms may be capable of producing strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Dangerous heat is expected across the Tennessee Valley again on Saturday, with peak heat index values in excess of 105 degrees expected. A Heat Advisory is in effect for the entire forecast area from 10 AM to 7 PM CDT. A few strong to marginally severe thunderstorms capable of damaging wind gusts and locally heavy rainfall are possible late Saturday night into Sunday. The coverage of thunderstorms will remain fairly high on Sunday night and Monday, before diminishing on Monday night as a cold front crosses the region. Nonetheless, a few thunderstorms will be possible in the eastern portion of the outlook area through Thursday. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jul 30, 3:25 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Huntsville AL 325 PM CDT Fri Jul 30 2021 ALZ004-007-302115- Lawrence AL-Morgan AL- 325 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND NORTHEASTERN LAWRENCE COUNTIES UNTIL 415 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm over Courtland, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Decatur, Moulton, Trinity, Town Creek, Courtland, North Courtland, Hillsboro, Chalybeate Springs, Caddo and Wheeler. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3469 8744 3475 8736 3462 8698 3443 8723 TIME...MOT...LOC 2024Z 311DEG 18KT 3465 8728 KTW
Special weather statement, Jul 30, 3:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Huntsville AL
347 PM CDT Fri Jul 30 2021
TNZ076-096-097-302115-
Franklin TN-Moore TN-Lincoln TN-
347 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...NORTHEASTERN LINCOLN AND
WEST CENTRAL FRANKLIN COUNTIES UNTIL 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelbyville, moving southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lynchburg, Tims Ford Lake, Hurdlow, Lois and Marble Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3524 8618 3515 8638 3536 8651 3536 8649
3533 8646 3532 8642 3533 8641 3535 8641
3535 8637 3537 8634
TIME...MOT...LOC 2046Z 326DEG 25KT 3540 8647
KTWLocal storm report, Jul 30, 3:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM EXCESSIVE HEAT 2 E MUSCLE SHOALS 34.75N 87.60W
07/30/2021 M113 F COLBERT AL ASOS
THE HEAT INDEX REACHED 113 DEGREES AT THE
NORTHWEST ALABAMA REGIONAL AIRPORT.
&&Special weather statement, Jul 30, 3:59 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Huntsville AL 359 PM CDT Fri Jul 30 2021 ALZ008>010-302130- Marshall AL-DeKalb AL-Jackson AL- 359 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHEASTERN MARSHALL AND WEST CENTRAL DEKALB COUNTIES UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms east of Woodville to around the Scottsboro, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scottsboro, Sylvania, Hollywood, Powell, Section, Dutton, Langston, Lim Rock and Larkinsville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3468 8622 3476 8607 3459 8579 3440 8612 TIME...MOT...LOC 2057Z 317DEG 14KT 3469 8609 KTW
Special weather statement, Jul 30, 4:09 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Huntsville AL 409 PM CDT Fri Jul 30 2021 ALZ004-007-016-302200- Lawrence AL-Morgan AL-Cullman AL- 409 PM CDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CULLMAN...SOUTHWESTERN MORGAN AND SOUTHEASTERN LAWRENCE COUNTIES UNTIL 500 PM CDT... At 408 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Moulton, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hartselle, Falkville, Lacon, Speake, Neel, Massey, Caddo, Battleground and eastern Bankhead National Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong gusty winds will be capable of knocking down small tree limbs along with other small unsecured items. Seek safe shelter until this storm has passed. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3445 8727 3459 8713 3431 8683 3430 8713 TIME...MOT...LOC 2108Z 310DEG 16KT 3448 8714
Special weather statement, Jul 30, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
413 PM CDT Fri Jul 30 2021
ALZ008-010-302200-
Marshall AL-DeKalb AL-
413 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Albertville, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Douglas, High Point, Horton, Arona,
Hustleville, Rabbit Town and Hyatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3414 8635 3435 8636 3437 8620 3420 8606
3420 8611 3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 2112Z 337DEG 15KT 3431 8622
KTWThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:42 PM CDT | Excessive Heat Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 5 hr |
| Jul 30, 2:24 PM CDT | Heat Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 29 hr |
| Jul 30, 3:25 PM CDT | Special Weather Statement | HUN | Lawrence | 50 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | HUN | Jackson | 31 min |
| Jul 30, 4:08 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 37 min |
| Jul 30, 4:09 PM CDT | Special Weather Statement | HUN | Morgan | 51 min |
| Jul 30, 4:48 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Jul 30, 5:20 PM CDT | Special Weather Statement | HUN | DeKalb | 25 min |
| Jul 30, 5:26 PM CDT | Special Weather Statement | HUN | Lauderdale | 49 min |
| Jul 30, 5:36 PM CDT | Special Weather Statement | HUN | Jackson | 9 min |
| Jul 30, 5:45 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 30 min |
| Jul 30, 5:46 PM CDT | Special Weather Statement | HUN | Jackson | 44 min |
| Jul 30, 5:58 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 32 min |
| Jul 30, 6:10 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone, Madison, Morgan | 50 min |
| Jul 30, 6:28 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 32 min |
| Jul 30, 6:37 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 23 min |
| Jul 30, 6:55 PM CDT | Special Weather Statement | HUN | Cullman, DeKalb, Lawrence, Marshall, Morgan | 50 min |
| Jul 30, 3:47 PM CDT | Special Weather Statement | HUN | Moore | 28 min |
| Jul 30, 4:56 PM CDT | Special Weather Statement | HUN | Franklin | 34 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.